MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T-MAX II SHOULDER EXPOSURE POSITIONER; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. T-MAX II SHOULDER EXPOSURE POSITIONER; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7210551
Medical Device Problem Codes Unstable (1667); Positioning Problem (3009)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the t-max ii was not holding the position.The incident occurred before the procedure; therefore, there was no patient involvement.No delay reported and a backup device was available.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).H6: the reported device, intended for use in treatment, was not returned to the designated complaint facility for independent evaluation, thus visual inspection and functional testing could not be performed.The device has been in service for over 5 years, thus any malfunction presented at this point in time would not be related to the manufacture of the product.A complaint history review concluded this was a repeat issue.A relationship, if any, between the subject device and the reported event could not be determined.No containment or corrective actions are recommended at this time.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product.No complaint related issues were observed.A functional evaluation was performed.There was too much play in the struts under load.The complaint was confirmed and the root cause has been associated with a mechanical component failure.Factors unrelated to the manufacturing and design of the device which could have contributed to the reported event include hydraulic fluid loss over time.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.

Brand Name
T-MAX II SHOULDER EXPOSURE POSITIONER
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10747503
Report Number1643264-2020-01644
Device Sequence Number3141378
Product Code FWZ
UDI-Device Identifier03596010513649
UDI-Public03596010513649
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210551
Device Catalogue Number7210551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2021
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer11/20/2020
02/13/2021
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date11/26/2020
02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1